Comptes Rendus
Algebra
On the intersection of null spaces for matrix substitutions in a non-commutative rational formal power series
Comptes Rendus. Mathématique, Volume 339 (2004) no. 8, pp. 533-538.

For a rational formal power series in N non-commuting indeterminates, with matrix coefficients, we establish the formula which relates the intersection of the null spaces of coefficients to the intersection of the null spaces of values of this series at N-tuples of n×n matrices, for n large enough. As an application, we formulate the criteria of observability, controllability, and minimality for a recognizable formal power series representation in terms of matrix substitutions.

Nous démontrons une formule qui relie l'intersection des noyaux des coefficients d'une série formelle de N variables non commutatives à l'intersection des noyaux des valeurs de cette série pour des N-uplets de matrices d'ordre n pour n assez grand. Comme application, nous donnons des critères d'observabilité, de commandabilité et de minimalité en termes de représentations pour les séries formelles reconnaissables et en utilisant des substitutions matricielles.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.08.005
Daniel Alpay 1; Dmitry S. Kalyuzhnyı̆-Verbovetzkiı̆ 1

1 Department of Mathematics, Ben-Gurion University of the Negev, P.O. Box 653, Beer-Sheva 84105, Israel
@article{CRMATH_2004__339_8_533_0,
     author = {Daniel Alpay and Dmitry S. Kalyuzhny{\i}̆-Verbovetzki{\i}̆},
     title = {On the intersection of null spaces for matrix substitutions in a non-commutative rational formal power series},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {533--538},
     publisher = {Elsevier},
     volume = {339},
     number = {8},
     year = {2004},
     doi = {10.1016/j.crma.2004.08.005},
     language = {en},
}
TY  - JOUR
AU  - Daniel Alpay
AU  - Dmitry S. Kalyuzhnyı̆-Verbovetzkiı̆
TI  - On the intersection of null spaces for matrix substitutions in a non-commutative rational formal power series
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 533
EP  - 538
VL  - 339
IS  - 8
PB  - Elsevier
DO  - 10.1016/j.crma.2004.08.005
LA  - en
ID  - CRMATH_2004__339_8_533_0
ER  - 
%0 Journal Article
%A Daniel Alpay
%A Dmitry S. Kalyuzhnyı̆-Verbovetzkiı̆
%T On the intersection of null spaces for matrix substitutions in a non-commutative rational formal power series
%J Comptes Rendus. Mathématique
%D 2004
%P 533-538
%V 339
%N 8
%I Elsevier
%R 10.1016/j.crma.2004.08.005
%G en
%F CRMATH_2004__339_8_533_0
Daniel Alpay; Dmitry S. Kalyuzhnyı̆-Verbovetzkiı̆. On the intersection of null spaces for matrix substitutions in a non-commutative rational formal power series. Comptes Rendus. Mathématique, Volume 339 (2004) no. 8, pp. 533-538. doi : 10.1016/j.crma.2004.08.005. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.08.005/

[1] H. Bart; I. Gohberg; M.A. Kaashoek Minimal Factorization of Matrix and Operator Functions, Oper. Theory Adv. Appl., vol. 1, Birkhäuser, Basel, 1979

[2] C. Beck On formal power series representations for uncertain systems, IEEE Trans. Automat. Contr., Volume 46 (2001) no. 2, pp. 314-319

[3] C.L. Beck; J. Doyle A necessary and sufficient minimality condition for uncertain systems, IEEE Trans. Automat. Contr., Volume 44 (1999) no. 10, pp. 1802-1813

[4] J. Berstel; C. Reutenauer Les séries rationnelles et leurs langages, Masson, Paris, 1984

[5] M. Fliess Matrices de Hankel, J. Math. Pures Appl., Volume 53 (1974) no. 9, pp. 197-222

[6] M. Fliess Un codage non commutatif pour certains systèmes échantillonnés non linéaires, Inform. Contr., Volume 38 (1978) no. 3, pp. 264-287

[7] J.W. Helton Manipulating matrix inequalities automatically, (Notre Dame, IN, 2002), Springer, New York (2003), pp. 237-256

[8] S.C. Kleene Representation of events in nerve nets and finite automata, Automata Studies, Ann. Math. Stud., vol. 34, Princeton University Press, Princeton, NJ, 1956, pp. 3-41

[9] T. Malakorn, Multidimensional linear systems and robust control, Ph.D. thesis, Virginia Tech., Blacksburg, 2003

[10] C. Procesi Rings with Polynomial Identities, Marcel Dekker, New York, 1973

[11] L.H. Rowen Polynomial Identities in Ring Theory, Academic Press, New York, 1980

[12] M.P. Schützenberger On the definition of a family of automata, Inform. Contr., Volume 4 (1961), pp. 245-270

Cited by Sources:

Comments - Policy


Articles of potential interest

Évaluation ponctuelle et espace de Hardy : le cas multi-échelle

Daniel Alpay; Aad Dijksma; Dan Volok

C. R. Math (2005)